Trying to overcome depression

Hello, my name is Silvia. im 28 years old. i work as a court interpreter.

im not sure how my depression started. i have a great family, friends, and a great boyfriend. work can be stressful but not to the point to cause me depression and anxiety. i started taking birth control about 8 months. and i notice my mood started to change. I didn't know why, i still don't know if its because of the birth control that has caused this. i don't know how i got myself to this point. i never want to get out of bed and i always feel extremely tired. i have a feeling of guilt. i feel like there is another soul trying to take over me. I don't like this feeling at all. i don't cry as much but i feel so worried all the time. i don't want to do things i used to find pleasure in. i never want to hang out with my boyfriend, i love him so much but hanging out with him makes me anxious. i feel l can't enjoy life like i used to and im so tired of it. I want to be me again, i used to enjoy going to the gym, hiking, dancing, festivals and now it feels like almost all of that is imposible. I make up excuses to not leave my house. took me about a month to open up to my sister and mom about what is happening to me. im not on any medication, i want to beat it on my own. as of today i started doing yoga and i did feel a little better. im gong to continue to do it every morning. i usually feel the worst in the morning, so going to work its a nightmare. I thought about quitting my job but i can afford to quit my job. im glad i found this page. i know im not alone. if anyone else is going through what im going through im sorry, its such a horrible feeling and i don't wish it on anyone.

19 Replies

oldestnewest
  • Hi I went through it last year but hopefully now am on the way to recovery. Well done for telling your family it's easier to get better when you have support. Also we'll done for keeping going to work. I find going to work is difficult but once I get there it's not as bad. Also means I get out the house and see other people rather than sitting at home with my thoughts. It's great you want to try and get better yourself, exercise and healthy eating have been shown to help, but if things get really bad there is no shame in taking meds if your doctor recommends them. I've always wanted to try yoga but have never got round to it.

  • thank you, telling my family was hard. i haven't told my boyfriend but i think i will. i really want to get better and ill do anything to try and feel better. i hope you're feeling better as well.

    i don't know if you want to try it, but this ^^^ is the yoga "workout" i do. i feel like it really stretches my muscles. i get so tense after anxiety that i feel my muscles are always always tense.

    another thing that has helped me is reading positive feedback,like people that have overcomned depression. gives me hope to think that i can and i will get better.

  • Hi.....A quick piece of info.

    The principal of the PILL is to manipulate the female hormones to stop u ovulating . I believe these days they are better at controlling those levels so the so called " MOOD SWINGS" can be better controlled BUT like everything, it is not for everyone & some women on the pill find themselves getting pregnant despite this PLUS a smidgent of human error thrown in. When I was young, I suffered from the effects of the pill, ie mood swings & weight gain mainly water retention , ask a docter & they'll deny all this .

    So dependent on how long it's been since u stopped the Pill, 6 months max should see u back to "normal" . Have u spoken to your family , ( family history ) or SAD ....Is it worse in Winter , long nights, short days.....Take a month of Vit. D & see how u feel . I assume u have seen your GP & see what he or she has to say. When u say u eat healthily ..........I assume u eat a balanced meal. Try the Vit D for a month to 6 weeks & see how u get on ......... What does your family /boyfriend have to say about how u feel so........Good luck. J

  • Try the coil instead ........U could be hyper sensative to hormonal fluctuations so perhaps a visit to your GP to have your Thyroid levels T3 & T4 checked......... J

  • Have you tried going off the birth control to see if that will change at least? Mood change is one of the top side-effects of birth controls.

  • yeah i got off of it about a week ago but i haven't seen no changes. :( i read that it may take a while for it to get out of your system.

  • Yes, it may take a while since you have been on it for a while. I hope it is the problem so you can get back to enjoying your life again soonest.

  • Thank you me too! I been praying for It everyday. I want my old self back

  • Hi Silvia

    I'm 28 too and similar story to you. Mine started when I was around 18 and I was on birth control and couldn't handle it. I didn't feel right and that was really the only lead at the time that could be causing my symptoms. I am very sensitive to hormones, so thats something I got off immediately and then have also done medication and natural therapies. I still suffer now 10 years later, so maybe the birth control was just a piece of it but it definitely was a contributor for me. So maybe looking into that may be a good place to start.

  • i am very sensitive to hormones as well, i was on the lowest dose of hormones and it affected me so bad. i got off the pill about a week ago and i still haven't seen no changes, hopefully within the next month or so. i feel like this anxiety and depression makes me ache all over. i have knots all over my back and almost get a headache daily. I don't think ill ever get back on Birth Control. I've tried it twice and both times made me feel really bad.

  • Yes same here. I have even tried natural hormones like bio-identical hormone therapy because my cycles have always been all over the place, and I didn't do well with that either. Sensitive body I would say for sure! Yes I know with all medications things take time. That was always the most frustrating- time time time. And its like but I am suffering now! But at least you found this support group and can hopefully gain some coping skills and feel a bit less alone knowing theres a bunch of us out there!

    I hold all my tension in my neck so I will get migraines when the thoughts just become too much. It really does affect you as a whole- mind and body. I'm glad the yoga is helping you. I have never got into it, done it a couple times, but I know its supposed to really have great benefits for body and mind and of course as a continuous practice.

  • i have extremely heavy periods and thats one of the reasons my doctor put me on BC but i think it affected me more than help me. i been drinking lots of detox tea to maybe help me get it out of my system sooner. all i want is to be my normal self again i know it will take time so thats the frustrating part.

  • I could not take birth control pills, sonI cannot speak from personal exp, but....I have watched it effect lots of women in the ways you are referring to, as-well-as improve those issues in others. It is def worthy of call to your Dr. To discuss it!

    Keep up the yoga either way and "way to go," on reaching out to your sis and mum!!!!

  • Thank you!

    I went to see my doctor and she wasn't too sure if it's the birth control that's making me feel like this. I stopped taking it last week. I just wish that it was the birth control and I start feeling myself again. I googled reviews on the brand of birth control I was taking and a lot of the girls had the same side effects bt then there were also a lot of good reviews were it didn't affect some women at all.

  • Try going off of the pill and using another form of birth control. The pill makes me depressed also.

  • I been off for about a week and I still feel anxious and depressed. have you ever been on the pill? And if you were how long did it take you to feel normal again?

  • I don't remember it was long ago. Don't be afraid to go to your doctor and ask for medication to help you with this.

  • Ya i went a couple of weeks ago and she told me to take SAMe. I been taking it for a week, haven't really seen any changes yet bt I heard it takes a while

  • I personally don't think that would do anything for severe anxiety and depression so I think that you should go back to your doctor or find another one that would write you some medication that will help you you don't have to take a long-term maybe even short-term but it sounds like you need something

You may also like...